MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570730
Medical Device Problem Codes Positioning Failure (1158); Detachment of Device or Device Component (2907); Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event was approximated to be (b)(6) 2019 as no specific event date was reported.(b)(4).A wallflex biliary rx partially covered stent and delivery system were returned for analysis.Visual examination of the returned device found the stent was received undeployed and was fully covered by the outer sheath.The clear outer sheath at the gas was noted to be damaged.The blue outer sheath was kinked and stretched out.The outer sheath was broken at the stiffening mandrel and the inner sheath was detached from the rest of the component.The inner shaft was kinked and at this point was found exiting at the guidewire access port.Functional evaluation revealed that it was not possible to deploy the stent using the delivery system as received; however, the stent was deployed manually by gripping the outer sheath and pulling the tip distally.The stent was measured to be within specifications.No other damages were noted with the stent and delivery system.The damages noted to the delivery system are consistent with excessive force applied to the device during use.Taking all available information into consideration, the investigation concluded that the observed failures and the reported event were most likely due to procedural factors, such as handling of the device, the technique used by the user, and normal procedural difficulties encountered during the procedure, which limited the performance of the device.Therefore, the most probable cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A labeling review was performed and from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx partially covered stent was to be used during a procedure performed on an unknown date.According to the complainant, during the procedure, there was a problem firing the wallflex biliary material.The procedure was completed with another wallflex biliary stent.There were no patient complications reported as a result of this event.Photos of the complaint device were received and upon review the outer sheath was damaged and the inner shaft was kinked.Note: this event has been deemed a mdr-reportable event based on investigation results which revealed that the inner shaft/ sheath was detached/separated.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9795340
Report Number3005099803-2020-00743
Device Sequence Number2574180
Product Code FGE
UDI-Device Identifier08714729759324
UDI-Public08714729759324
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2021
Device Model NumberM00570730
Device Catalogue Number7073
Device Lot Number0023556805
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2020
Initial Report FDA Received Date03/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1